Alert archive / Louisiana / Flash Flood Warnings in 2016

Flash Flood Warning 19, NWS New Orleans, LA

April 1, 2016Jefferson Parish, Orleans Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at Apr 1, 2016, 11:13 AM CDT for Jefferson Parish, Orleans Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 1, 2016, 11:13 AM CDT (16:13 UTC)
Expired
Apr 1, 2016, 2:15 PM CDT
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Jefferson Parish, LA, Orleans Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2016-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1826 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2016-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1826 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
467 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
1.9
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted.

635 
WGUS54 KLIX 011613
FFWLIX
LAC051-071-011915-
/O.NEW.KLIX.FF.W.0019.160401T1613Z-160401T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1113 AM CDT FRI APR 1 2016

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ORLEANS PARISH IN SOUTHEASTERN LOUISIANA... 
  NORTHERN JEFFERSON PARISH IN SOUTHEASTERN LOUISIANA...

* UNTIL 215 PM CDT

* AT 1109 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
  ALREADY FALLEN. AREAS OF STREET FLOODING HAVE ALREADY BEEN
  REPORTED FLOODED AND ADDITIONAL HEAVY RAINFALL WILL RESULT IN
  CONTINUED OR WORSENING FLOODING FOR THE NEXT FEW HOURS. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... NEW
  ORLEANS...EAST NEW ORLEANS...METAIRIE...AVONDALE...JEFFERSON...
  GRETNA...HARAHAN...WESTWEGO...ELMWOOD...RIVER RIDGE...WAGGAMAN...
  AND BRIDGE CITY.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 ARE POSSIBLE IN THE WARNED
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE
AREAS AND LOW LYING SPOTS. DO NOT DRIVE THROUGH FLOODED AREAS AS THE
WATER MAY BE TOO DEEP FOR SAFE PASSAGE...OR YOU MAY PUSH WATER INTO
HOMES AND BUSINESSES.

&&

LAT...LON 2990 9026 2995 9028 3005 9028 3002 9015
      3004 9005 3003 9004 3005 9003 3004 9003
      3004 9001 3007 8995 3014 8989 3015 8987
      3002 8990 2999 8999 2993 9003

$$

95/DM
1 follow-up statement
617 
WGUS74 KLIX 011838
FFSLIX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
138 PM CDT FRI APR 1 2016

LAC051-071-011847-
/O.CAN.KLIX.FF.W.0019.000000T0000Z-160401T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORLEANS LA-JEFFERSON LA-
138 PM CDT FRI APR 1 2016

...THE FLASH FLOOD WARNING FOR ORLEANS AND JEFFERSON PARISHES 
IS CANCELLED...

FLOOD WATERS CONTINUE TO RECEDE AND ADDITIONAL FLOODING IS NO LONGER
EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO HEED ANY REMAINING
ROAD CLOSURES.

LAT...LON 2990 9026 2995 9028 3005 9028 3002 9015
      3004 9005 3003 9004 3005 9003 3004 9003
      3004 9001 3007 8995 3014 8989 3015 8987
      3002 8990 2999 8999 2993 9003

$$

95/DM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 1, 8:37 AM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Apr 1, 8:37 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
837 AM CDT FRI APR 1 2016

...SOUNDING DISCUSSION...

SOUNDING HAS REMAINED MOIST AND ENERGETIC. THE PWAT VALUE IS 1.65
INCHES WHICH IS ABOVE AVERAGE AND INDICATIVE OF THE HEAVY RAIN
ALREADY IN PROGRESS FOR THE REGION. A CAPPING INVERSION AT 830 MB
(5400 FT) WILL BE OVERCOME LATER THIS MORNING. ABOVE THE INVERSION
CAPE VALUES ARE APPROXIMATELY 2000 J/KG. WHICH IS ENOUGH ENERGY TO
FURTHER DEVELOP ISOLATED THUNDERSTORM AND SHOWERS. FZL IS 12500 FT
AND WBZ IS 10600 FT SO SMALL HAIL REMAINS A POSSIBILITY. THE WIND
PROFILE IS SOUTHWESTERLY THROUGH THE COLUMN WITH MAX WINDS NEAR
143 KTS AT 225 MB (37 KFT).

DRJ

&&

.PREV DISCUSSION... /ISSUED 421 AM CDT FRI APR 1 2016/

SHORT TERM...
FRONTAL ZONE HAS ENTERED THE FORECAST AREA BUT APPEARS TO BE ORIENTING
EAST-WEST ALONG THE SOUTHERN EXTENT OF THE BOUNDARY. NORTHERN PART
IS STILL PROGRESSIVE AND LOCATED EAST OF MERIDIAN TO NEAR MCCOMB
MS AT 08Z...BUT BENDS EAST-WEST ESSENTIALLY ALONG THE LA-MS STATE
LINE INTO SOUTHEAST TEXAS. WARM SECTOR FEATURES AN ABUNDANCE OF
70S DEWPOINTS ALONG WITH ADVECTIVE FOG AND LOW STRATUS INDICATIVE
OF SOME RELATIVE STABILITY IN THE LOWER LEVELS. MEANWHILE...IN THE
COOLER AIR OVER CENTRAL TEXAS...SCATTERED ELEVATED CONVECTION WAS
GENERATING HAIL OF VARIOUS SIZES UNDER LARGE COLD POOL ALOFT.
CLOSER TO HOME...WARM SECTOR LIKELY TO ACTIVATE WITH DAYTIME
HEATING AND STEEP LAPSE RATES FOR EFFICIENT RAINFALL PRODUCTION.
WHILE THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AHEAD OF THE
FRONT...THE PRIMARY MODE SHOULD BE A FLOOD THREAT PERHAPS MIXED
WITH SOME SMALL HAIL AT TIMES. CHAP OUTPUT ON BOTH GFS AND NAM
SOUNDINGS SHOW SUB-SEVERE STORMS WITH GUST POTENTIAL GENERALLY IN
THE 35-45 MPH RANGE AND PEA TO MARBLE SIZED HAIL POTENTIAL.
RAINFALL MAY BE SLOW TO CLEAR OUT AS UPPER TROUGH WILL BE IN THE
PROCESS OF STRETCHING AND DECOUPLING FROM UPPER LATITUDE TROUGH
BUT WILL SHOW IMPROVING TREND OVERNIGHT. WILL MAINTAIN THE FLASH
FLOOD WATCH STATUS QUO. COOLER AND DRIER AIR EVENTUALLY WORKS INTO
THE REGION SATURDAY WITH MILDER CONDITIONS FOR THE WEEKEND INTO
MONDAY. 24/RR

LONG TERM...
NORTHWEST FLOW ALOFT IS MAINTAINED AS GENERAL TROUGHING RESIDES
OVER THE EASTERN U.S. AND RIDGING OVER THE ROCKIES. THIS ALLOWS
ANOTHER COLD FRONT ON AMPLIFYING POLAR TROUGH TO SWING THROUGH THE
MISSISSIPPI VALLEY LATE WEDNESDAY AND EARLY THURSDAY. THE ECMWF IS
SLOWER AND NOT AS WET WITH THE NEXT FRONT BUT WENT CLOSER TO GFS
TIMING THIS PACKAGE. THIS FRONT WILL LIKELY BE ACCOMPANIED WITH
PRE-FRONTAL CONVECTION WEDNESDAY NIGHT AND STRONG HIGH PRESSURE
BUILDING IN FRONT'S WAKE NEXT THURSDAY AND FRIDAY. 24/RR

AVIATION...
BOUNDARY LAYER WINDS HAVE DECREASED QUITE A BIT THIS MORNING AS A
FRONT MOVES INTO THE AREA.  THESE LIGHTER WINDS HAVE ALLOWED FOR
SOME STRATUS BUILD DOWN AND RESULTANT LIGHT FOG TO FORM OVER THE
LAST FEW HOURS.  PREVAILING IFR CEILINGS AND VISIBILITIES OF AROUND
500 TO 800 FEET AND 2 TO 3 MILES CAN BE EXPECTED THROUGH AROUND 12Z.
AFTER 12Z...A BROAD REGION OF INCREASING OMEGA CURRENTLY SEEN ON
WATER VAPOR OVER TEXAS AND THE WESTERN GULF WILL OVERSPREAD THE
REGION.  THE FRONT SHOULD BE POSISTIONED CLOSER TO THE COAST...AND
EXPECT TO SEE A MAINLY RAIN EVENT FOR MOST OF THE DAY.  HOWEVER...A
WINDOW FOR SOME THUNDERSTORMS EXISTS THIS MORNING WHEN FORCING LOOKS
GREATEST.  HAVE A TEMPO GROUP WITH SOME THUNDERSTORMS TO REFLECT
THIS FROM 12 TO 16Z.  BY THE AFTERNOON...MODERATE RAIN AND IFR
VISIBILITIES ARE EXPECTED AT MOST OF THE TERMINALS.  CEILINGS WILL
GENERALLY BE IN THE IFR AND MVFR RANGE OF 800 TO 1500 FEET DURING
THIS PERIOD.  TONIGHT...THE RAIN SHOULD GRADUALLY COME TO AN END
FROM NORTH OF THE SOUTH AS DRIER AIR FILTERS IN.  CEILINGS SHOULD
CLEAR BY 06Z...AND EXPECT TO SEE PREVAILING VFR CONDITIONS IN PLACE.
32

MARINE...
ANOTHER ROUND OF SMALL CRAFT ADVISORY CONDITIONS SHOULD DEVELOP LATE
TONIGHT AND PERSIST INTO TOMORROW IN THE WAKE OF A PASSING FRONT.
BEFORE THIS FRONT MOVES THROUGH TODAY...WINDS SHOULD BE SOMEWHAT
LIGHTER WITH ONLY THE OUTER WATERS SEEING ANY WINDS OVER 15 KNOTS.
THE SMALL CRAFT CONDITIONS SHOULD DISSIPATE SLOWLY SUNDAY...AS A
SURFACE HIGH SETTLES OVER THE GULF SOUTH.  HEADING INTO NEXT
WEEK...THE HIGH OVER THE AREA WILL SLOWLY PUSH TO THE EAST WITH
WINDS VEERING FROM THE NORTH AROUND 10 TO 15 KNOTS TUESDAY TO THE
SOUTH BY WEDNESDAY. 32

DECISION SUPPORT...
DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MODERATE RIVER FLOODING.
             MONITORING SEVERE WEATHER AND HEAVY RAIN POTENTIAL.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
         ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
         TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  50  68  44  71 /  40  10   0   0
BTR  51  68  44  73 /  40  10   0   0
ASD  55  69  47  71 /  80  10   0   0
MSY  57  67  52  70 /  70  10   0   0
GPT  56  69  50  70 /  80  10   0   0
PQL  56  68  48  70 /  80  10   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ034>037-039-
     040-046>050-056>072.

GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ068>071-077-
     080>082.

GM...NONE.
&&
Hazardous weather outlook, Apr 1, 5:05 AM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
505 AM CDT FRI APR 1 2016

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-012215-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT
20 NM-
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-
ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-
UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
505 AM CDT FRI APR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS OVER MOST OF THE AREA
FOR TODAY. THE PRIMARY THREAT FROM ANY SEVERE THUNDERSTORMS THAT
FORM WILL BE STRONG DAMAGING WIND GUSTS AND ISOLATED TORNADOES.

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING FOR THE
ENTIRE AREA. RAINFALL OF 1 TO 3 INCHES WITH SOME LOCALLY HIGHER
AMOUNTS WILL BE POSSIBLE TODAY.

SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED BEGINNING LATE
TONIGHT AS STRONG NORTHERLY WINDS OF 20 TO 25 KNOTS DEVELOP IN THE
WAKE OF A PASSING COLD FRONT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORY CONDITIONS AREA EXPECTED SATURDAY INTO
SATURDAY NIGHT AS A COOL AND DRY HIGH PRESSURE SYSTEM BUILDS INTO
THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY FOR THE ENTIRE AREA DUE
TO THREAT OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL PRODUCING
FLASH FLOODING.

In the hours before

Special weather statement, Apr 1, 8:42 AM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
842 AM CDT FRI APR 1 2016

MSZ082-011430-
JACKSON MS-
842 AM CDT FRI APR 1 2016

...STRONG THUNDERSTORM AFFECTING JACKSON COUNTY UNTIL 930 AM CDT...

AT 840 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ST. MARTIN...MOVING EAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OCEAN SPRINGS...MOSS POINT...ST. MARTIN...ESCATAWPA...GAUTIER...GULF
HILLS...BIG POINT...HELENA...WADE...LATIMER...VANCLEAVE...HICKORY HILLS AND
HURLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO PONDING OF WATER IN LOW LYING AREAS AND AREAS OF POOR DRAINAGE.
ADDITIONALLY...HEAVY RAINFALL WILL REDUCE VISIBILITY ON AREA
ROADWAYS INCLUDING INTERSTATE 10. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING.

&&

LAT...LON 3041 8883 3041 8884 3042 8883 3042 8888
      3064 8888 3074 8848 3074 8841 3042 8840
TIME...MOT...LOC 1340Z 250DEG 43KT 3047 8881

95/DM
Special weather statement, Apr 1, 8:55 AM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
855 AM CDT FRI APR 1 2016

LAZ059-061-065>068-011445-
UPPER LAFOURCHE LA-UPPER JEFFERSON LA-LOWER JEFFERSON LA-
LOWER LAFOURCHE LA-UPPER TERREBONNE LA-LOWER TERREBONNE LA-
855 AM CDT FRI APR 1 2016

...STRONG THUNDERSTORM AFFECTING TERREBONNE...LAFOURCHE AND
JEFFERSON PARISHES...

AT 853 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 7 MILES WEST OF DULAC TO 12 MILES SOUTHWEST OF
LEEVILLE. MOVEMENT WAS NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HOUMA...GALLIANO...LAROSE...CUT OFF...LOCKPORT...GOLDEN MEADOW...MONTEGUT...
MATHEWS...COCODRIE...CHAUVIN...LEEVILLE...DULAC...RACELAND...DES ALLEMANDS
AND LUMCON CENTER BUOY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS. HIGH
RAINFALL RATES COULD LEAD TO PONDING OF WATER IN LOW LYING AREAS AND
AREAS OF POOR DRAINAGE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2929 9037 2929 9038 2922 9041 2935 9043
      2920 9055 2920 9064 2932 9094 2933 9094
      2981 9048 2969 9035 2962 8999 2934 8998
      2936 9007 2930 9003 2932 9010 2928 9007
      2914 9026
TIME...MOT...LOC 1353Z 225DEG 38KT 2934 9082 2916 9039

95/DM
Local storm report, Apr 1, 9:12 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
912 AM CDT FRI APR 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 AM     TSTM WND DMG     3 N BILOXI              30.46N 88.93W
04/01/2016                   HARRISON           MS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS DAMAGE TO POWER POLES NEAR THE
            JUNCTION OF INTERSTATES 10 AND 110. TREE AND POWER LINE
            DAMAGE ALSO REPORTED DIRECTLY ACROSS COUNTY LINE ON BIG
            RIDGE ROAD IN JACKSON COUNTY. TIME ESTIMATED FROM RADAR.

&&

DMANNING
Special weather statement, Apr 1, 9:46 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
946 AM CDT FRI APR 1 2016

LAZ059>061-065>068-011515-
UPPER LAFOURCHE LA-UPPER JEFFERSON LA-LOWER JEFFERSON LA-
ST. CHARLES LA-LOWER LAFOURCHE LA-UPPER TERREBONNE LA-
LOWER TERREBONNE LA-
946 AM CDT FRI APR 1 2016

...STRONG THUNDERSTORM IMPACTING NORTHEASTERN TERREBONNE...CENTRAL
LAFOURCHE...SOUTHEASTERN ST. CHARLES AND CENTRAL JEFFERSON PARISHES
UNTIL 1015 AM CDT...

AT 945 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MONTEGUT...OR 10 MILES SOUTHEAST OF HOUMA...MOVING EAST AT 40 MPH.

SMALL HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HOUMA...LAROSE...CUT OFF...GALLIANO...LOCKPORT...JEAN LAFITTE...MONTEGUT...
CHAUVIN...BARATARIA AND LAFITTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2961 9072 2979 9015 2954 9003 2937 9061
TIME...MOT...LOC 1445Z 248DEG 42KT 2951 9056

95/DM
Special weather statement, Apr 1, 10:09 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1009 AM CDT FRI APR 1 2016

LAZ061-062-064-011545-
UPPER JEFFERSON LA-ORLEANS LA-UPPER ST. BERNARD LA-
1009 AM CDT FRI APR 1 2016

...THUNDERSTORM WITH HEAVY RAIN AFFECTING JEFFERSON AND ORLEANS
PARISHES...

AT 1006 AM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF
THUNDERSTORMS PRODUCING HEAVY RAINFALL OVER METAIRIE AND NEW
ORLEANS. THESE STORMS WERE MOVING NORTHEAST AT 30 MPH.

TORRENTIAL RAINFALL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NEW ORLEANS...AVONDALE...EAST NEW ORLEANS...METAIRIE...CHALMETTE...
MARRERO...JEFFERSON...GRETNA...HARAHAN...WESTWEGO...ELMWOOD...RIVER RIDGE...
WAGGAMAN...ARABI...BRIDGE CITY...NEW ORLEANS ARMSTRONG AIRPORT AND
LAKEFRONT AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH RAINFALL RATES ARE OCCURRING WITH THESE STORMS AND MAY LEAD TO
PONDING OF WATER IN LOW LYING AREAS AND AREAS OF POOR DRAINAGE.
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

ADDITIONALLY...HEAVY RAINFALL WILL SIGNIFICANTLY REDUCE VISIBILITY
ALONG AREA ROADWAYS INCLUDING INTERSTATES 10...610 AND 510. SLOW
DOWN AND USE EXTRA CAUTION IF DRIVING IN THE AFFECTED AREAS.

&&

LAT...LON 2990 9027 3005 9028 3002 9018 3003 9004
      3005 9003 3004 9003 3004 9001 3007 8995
      3015 8987 3015 8985 3013 8986 3010 8984
      3010 8980 3013 8977 3003 8972 3002 8974
      3004 8982 3000 8986 2999 8985 2987 9024
TIME...MOT...LOC 1506Z 238DEG 24KT 3001 9008

95/DM
Special weather statement, Apr 1, 10:55 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1055 AM CDT FRI APR 1 2016

LAZ040-MSZ080-011645-
ST. TAMMANY-HANCOCK-
1055 AM CDT FRI APR 1 2016

...THUNDERSTORMS WITH HEAVY RAIN AFFECTING SOUTHEAST ST. TAMMANY
AND SOUTHERN HANCOCK...

AT 1052 AM CDT...RADAR INDICATED A CLUSTER OF THUNDERSTORMS
PRODUCING HEAVY RAINFALL ALONG A LINE EXTENDING FROM NEAR
PEARLINGTON TO 6 MILES SOUTHWEST OF SLIDELL.

LOCATIONS IMPACTED INCLUDE...
SLIDELL...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...KILN...PEARLINGTON...
SHORELINE PARK AND STENNIS SPACE CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH RAINFALL RATES ARE OCCURRING WITH THESE STORMS AND MAY LEAD TO
PONDING OF WATER IN LOW LYING AREAS AND AREAS OF POOR DRAINAGE.
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

ADDITIONALLY...HEAVY RAINFALL WILL SIGNIFICANTLY REDUCE VISIBILITY
ALONG AREA ROADWAYS INCLUDING INTERSTATE 10. SLOW DOWN AND USE EXTRA
CAUTION IF DRIVING IN THE AFFECTED AREAS.

LAT...LON 3025 8942 3023 8942 3018 8946 3019 8948
      3018 8955 3016 8957 3016 8959 3018 8958
      3016 8962 3018 8969 3017 8972 3022 8981
      3035 8976 3049 8934 3037 8934 3033 8938
      3034 8934 3031 8932
TIME...MOT...LOC 1552Z 224DEG 31KT 3028 8958 3020 8982

95/DM

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 6:40 AM CDTSpecial Marine WarningLIX50 min
Apr 1, 6:59 AM CDTSpecial Marine WarningLIX46 min
Apr 1, 7:39 AM CDTSpecial Marine WarningLIX36 min
Apr 1, 7:47 AM CDTSpecial Marine WarningLIX28 min
Apr 1, 8:18 AM CDTSpecial Marine WarningLIX42 min
Apr 1, 8:55 AM CDTSpecial Weather StatementLIXJefferson, Lafourche, Terrebonne50 min
Apr 1, 9:33 AM CDTSpecial Marine WarningLIX57 min
Apr 1, 9:46 AM CDTSpecial Weather StatementLIXLafourche29 min
Apr 1, 10:09 AM CDTSpecial Weather StatementLIXOrleans36 min
Apr 1, 10:33 AM CDTAreal Flood AdvisoryLIXJefferson, Orleans117 min
Apr 1, 11:23 AM CDTSpecial Marine WarningLIX52 min
Apr 1, 11:29 AM CDTSpecial Marine WarningLIX46 min
Apr 1, 11:36 AM CDTTornado WarningLIXTerrebonne39 min
Apr 1, 12:08 PM CDTSpecial Marine WarningLIX37 min
Apr 1, 12:16 PM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Terrebonne44 min
Apr 1, 12:41 PM CDTSpecial Marine WarningLIX34 min
Apr 1, 12:51 PM CDTSevere Thunderstorm WarningLIXPlaquemines39 min
Apr 1, 1:08 PM CDTSpecial Marine WarningLIX67 min
Apr 1, 1:32 PM CDTSpecial Weather StatementLIXWest Feliciana43 min
Apr 1, 2:11 PM CDTSpecial Marine WarningLIX94 min
Apr 1, 2:19 PM CDTSpecial Weather StatementLIXSaint Helena41 min
Apr 1, 2:42 PM CDTSpecial Weather StatementLIXAssumption, Saint Charles, Saint James48 min
Apr 1, 3:27 PM CDTSpecial Weather StatementLIXAscension, Assumption, Saint James, Terrebonne33 min
Apr 1, 3:35 PM CDTSpecial Weather StatementLIXOrleans, Saint Tammany55 min
Apr 1, 3:38 PM CDTSpecial Marine WarningLIX67 min
Apr 1, 3:43 PM CDTSpecial Weather StatementLIXOrleans62 min
Apr 1, 4:10 PM CDTSmall Craft AdvisoryLIX36 hr
Apr 1, 4:32 PM CDTSpecial Weather StatementLIXJefferson58 min
Apr 1, 4:36 PM CDTSpecial Marine WarningLIX54 min
Apr 1, 4:48 PM CDTAreal Flood AdvisoryLIXJefferson, Orleans, Saint Bernard3 hr
Apr 1, 5:20 PM CDTSpecial Marine WarningLIX85 min
Apr 1, 5:56 PM CDTSpecial Marine WarningLIX109 min

Nearby

Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.